MAUDE Adverse Event Report: SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE

SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number GBF0508
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Nodule (4551); Swelling/ Edema (4577)
Date of Event 11/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, patient relays she recently returned home after 5 days in the icu due to severe swelling and suspected allergic reaction to bellafill dermal filler.Per the bellafill injector, the patient was injected in both nasolabial folds and also indicates patient has nodules in the nasolabial folds and marked edema on the left side.
 
Additional Manufacturer Narrative
On (b)(6) 2022, patient relays she recently returned home after 5 days in the icu due to severe swelling and suspected allergic reaction to bellafill dermal filler.Per the bellafill injector, the patient was injected in both nasolabial folds and also indicates patient has nodules in the nasolabial folds and marked edema on the left side.Date of event: (b)(6) 2022 is the approximate date of hospitalization noted as about " a week or so ago" per patient statement dated (b)(6) 2022.Biopsy indicated inflammation consistent with a dermal filler; however no pmma microspheres were noted in the tissue.Pmma is a non-resorbable ingredient in the bellafill dermal filler.The initial reporter was the patient, initials (b)(6).Additional info: patient's bellafill dermal filler injector: (b)(6).Patient's current swelling is on one side of the face (left side), while she was injected in both nasolabial folds.No issues were noted with review of manufacturing records for the lot used in the patient's procedure.The lot has since expired therefore retained samples were not available for review.A skin test is required 4 weeks prior to bellafill dermal filler treatment to determine patient's suitability for bellafill treatment.It has not been confirmed whether a skin test was done prior to treatment.In addition, lidocaine and collagen are both resorbed by the body not long after injection.Llidocaine soon after injection and collagen is resorbed in about a few months.The patient was injected about 2 years ago on (b)(6) 2020.Bellafill is indicated for the correction of nasolabial folds and moderate to severe, atrophic, distensible facial acne scars on the cheek in patients over the age of 21 years.Nodules and swelling are anticipated patient events that are documented in the bellafill ifu.Clinical studies support that these issues may resolve over time with or without treatment.Bellafill syringes are single use devices and are typically discarded after use.Per the bellafill ifu: "the syringe and any unused material should be discarded after a single treatment visit.".

Brand Name
BELLAFILL DERMAL FILLER
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
Manufacturer (Section G)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
Manufacturer Contact
stacy lewis
5870 pacific center blvd.
san diego, CA 92121
8587685492
MDR Report Key15983576
Report Number3003707320-2022-00009
Device Sequence Number17551838
Product Code LMH
UDI-Device Identifier10350224000025
UDI-Public(01)10350224000025(17)210604(10)F191120
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P020012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model NumberGBF0508
Device Catalogue NumberGBF0508
Device Lot NumberF191120
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Initial Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale